Alert archive / Colorado / River Flood Warnings in 2008

River Flood Warning 2, NWS Pueblo, CO

June 6, 2008Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 6, 2008, 3:11 PM MDT for Otero County, Colorado. It took effect at Jun 7, 2008, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 3:11 PM MDT (21:11 UTC)
In effect from
Jun 7, 2008, 6:00 PM MDT
Expired
Jun 7, 2008, 9:07 AM MDT
In force
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Otero County, CO

The radar

The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at La Junta (LXHC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KPUB 062111
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT FRI JUN 06 2008

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.THE COMBINATION OF SNOW MELT IN THE MOUNTAINS AND RELEASES FROM THE
PUEBLO RESERVOIR...HAVE CAUSED WATER LEVELS IN THE ARKANSAS RIVER TO
RISE.  THE WATER LEVEL AT LA JUNTA WILL CONTINUE RISING TODAY
THROUGH SATURDAY AFTERNOON...AND IS EXPECTED TO REACH FLOOD STAGE 
SATURDAY MORNING. 

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE OR WALK INTO AREAS WHERE 
WATER COVERS THE ROADWAY.  THE WATER MAY BE TOO DEEP TO ALLOW YOU TO 
CROSS SAFELY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE.  TWO FEET OF RUSHING WATER CAN CARRY AWAY 
MOST VEHICLES INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED.  WHETHER ON FOOT OR IN A VEHICLE...
FIND HIGHER GROUND DURING HIGH WATER SITUATIONS. KEEP CHILDREN AWAY 
FROM FAST FLOWING WATER.

COC089-070911-
/O.NEW.KPUB.FL.W.0002.080607T1200Z-080609T0000Z/
/LXHC2.1.DR.080607T1200Z.080607T1800Z.080608T1200Z.UU/
311 PM MDT FRI JUN 06 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:15 PM FRIDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDMORNING TOMORROW AND 
  CONTINUE TO RISE TO NEAR 10.1 FEET BY EARLY TOMORROW AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING SUNDAY.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.2 FEET ON AUGUST 22 1982.

$$
3 follow-up statements
000 
WGUS85 KPUB 070128
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
0730 PM MDT FRI JUN 6 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.THE COMBINATION OF SNOW MELT IN THE MOUNTAINS AND RELEASES FROM THE
PUEBLO RESERVOIR...HAVE CAUSED WATER LEVELS IN THE ARKANSAS RIVER TO
RISE.  THE WATER LEVEL AT LA JUNTA WILL CONTINUE RISING TONIGHT
THROUGH SATURDAY AFTERNOON...AND IS EXPECTED TO REACH FLOOD STAGE 
EARLY SATURDAY EVENING.

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE OR WALK INTO AREAS WHERE 
WATER COVERS THE ROADWAY.  THE WATER MAY BE TOO DEEP TO ALLOW YOU TO 
CROSS SAFELY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE.  TWO FEET OF RUSHING WATER CAN CARRY AWAY 
MOST VEHICLES INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED.  WHETHER ON FOOT OR IN A VEHICLE...
FIND HIGHER GROUND DURING HIGH WATER SITUATIONS. KEEP CHILDREN AWAY 
FROM FAST FLOWING WATER.

COC089-071328-
/O.EXT.KPUB.FL.W.0002.080608T0000Z-080609T1200Z/
/LXHC2.1.DR.080608T0000Z.080608T0000Z.080609T0000Z.UU/
728 PM MDT FRI JUN 06 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM SATURDAY EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 PM FRIDAY THE STAGE WAS 9.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  TOMORROW EVENING.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.0 FEET ON JULY 23 1951.

$$

COC043-070158-
/O.CAN.KPUB.FL.W.0001.000000T0000Z-080607T0128Z/
/CNCC2.N.SM.080602T2330Z.000000T0000Z.000000T0000Z.UU/
728 PM MDT FRI JUN 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  6:15 PM FRIDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.9 FEET 
  MIDMORNING TUESDAY.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.9 FEET ON JULY 9 1975.

$$
000 
WGUS85 KPUB 071324
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
724 AM MDT SAT JUN 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.THE COMBINATION OF SNOW MELT IN THE MOUNTAINS AND NECESSARY RELEASES
FROM THE PUEBLO RESERVOIR...HAVE CAUSED WATER LEVELS IN THE ARKANSAS
RIVER TO RISE.  THE WATER LEVEL AT LA JUNTA WILL CONTINUE RISING 
THROUGH TODAY...AND IS EXPECTED TO RISE NEAR FLOOD STAGE THIS
EVENING.

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE OR WALK INTO AREAS WHERE 
WATER COVERS THE ROADWAY.  THE WATER MAY BE TOO DEEP TO ALLOW YOU TO 
CROSS SAFELY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE.  TWO FEET OF RUSHING WATER CAN CARRY AWAY 
MOST VEHICLES INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED.  WHETHER ON FOOT OR IN A VEHICLE...
FIND HIGHER GROUND DURING HIGH WATER SITUATIONS. KEEP CHILDREN AWAY 
FROM FAST FLOWING WATER.

COC089-080124-
/O.CON.KPUB.FL.W.0002.080608T0000Z-080609T1200Z/
/LXHC2.1.DR.080608T0000Z.080608T0000Z.080609T0000Z.UU/
724 AM MDT SAT JUN 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 AM SATURDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THIS EVENING.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.0 FEET ON JULY 23 1951.

$$
000 
WGUS85 KPUB 071507
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
907 AM MDT SAT JUN 07 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.THE ARKANSAS RIVER AT LA JUNTA IS NO LONGER EXPECTED TO REACH FLOOD
STAGE.  HOWEVER THE RIVER LEVEL WILL REMAIN HIGH.

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE OR WALK INTO AREAS WHERE 
WATER COVERS THE ROADWAY.  THE WATER MAY BE TOO DEEP TO ALLOW YOU TO 
CROSS SAFELY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE.  TWO FEET OF RUSHING WATER CAN CARRY AWAY 
MOST VEHICLES INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED.  WHETHER ON FOOT OR IN A VEHICLE...
FIND HIGHER GROUND DURING HIGH WATER SITUATIONS. KEEP CHILDREN AWAY 
FROM FAST FLOWING WATER.

COC089-071537-
/O.CAN.KPUB.FL.W.0002.000000T0000Z-080609T1200Z/
/LXHC2.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.UU/
907 AM MDT SAT JUN 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* AT  8:15 AM SATURDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.6 FEET EARLY
  THIS EVENING.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.6 FEET ON MAY 23 1969.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:42 AM MDT, 9 hours 29 minutes earlier.

Area forecast discussion, Jun 6, 5:42 AM MDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
542 AM MDT FRI JUN 6 2008

.SHORT TERM...
(TODAY AND TONIGHT)

...MAIN CONCERN TODAY IS ESCALATING FIRE WEATHER THREAT...

THINGS WILL WARM AND DRY RAPIDLY ACROSS THE FORECAST AREA TODAY...
SO FAST THAT THE FIRE WEATHER THREAT WILL ALREADY BE BACK.  A
CHALLENGING FORECAST IN THIS REGARD TODAY.  LOOKS LIKE GUSTY
DOWNSLOPE WINDS WILL DEVELOP THIS AFTERNOON IN MOST AREAS...SO
SHOULD MEET WIND CRITERIA EASILY ENOUGH.  HOWEVER...RELATIVE
HUMIDITIES AND FUELS LOOK MARGINAL.  LOOKS LIKE HUMIDITIES WILL HAVE
TROUBLE GETTING LOW ENOUGH FOR A LONG ENOUGH PERIOD OF TIME.  THE
OTHER QUESTIONABLE PART OF THE PUZZLE IS THE FUEL MOISTURE.  RADAR
PRECIPITATION ESTIMATES INDICATE A FAIRLY BROAD AREA OF LIGHT TO
MODERATE PRECIPITATION FELL ACROSS SOUTHERN COLORADO YESTERDAY.  I
WOULD ESTIMATE 80% OF THE PLAINS SAW MEASURABLE PRECIPITATION.
ALTHOUGH AVAILABLE FUEL STATUS INFORMATION IS OLD (TAKEN PRIOR TO
YESTERDAYS RAIN)...THE OBSERVED 10-HOUR FUEL MOISTURE VALUES FROM
YESTERDAY INDICATE MODERATE TO HIGH MOISTURE CONTENT.  SO...WITH
BOTH HUMIDITIES AND FUELS LOOKING MARGINAL AT THIS POINT...WILL HOLD
OFF ON ANY FIRE WEATHER HIGHLIGHTS FOR TODAY.  CONDITIONS MAY REACH
NEAR CRITICAL LEVELS...ESPECIALLY SOUTHERN AREAS...BUT SHOULD
GENERALLY REMAIN BELOW WARNING CRITERIA.

OTHERWISE...A WARM...DRY WESTERLY FLOW SETS UP OVER COLORADO TODAY.
SNOW SHOWERS WILL BE ENDING OVER THE CENTRAL MOUNTAINS EARLY THIS
MORNING.  DRY CONDITIONS EXPECTED ELSEWHERE.  WARM...DOWNSLOPE
BREEZES WILL BRING TEMPERATURES BACK ABOVE NORMAL IN MOST AREAS
DURING THE AFTERNOON.

REGARDING THE ONGOING HIGH RIVER FLOWS DUE TO SNOWMELT...EXPECT MORE
OF THE SAME.  WHILE THE SNOWPACK IS GRADUALLY COMING OFF...THERE IS
STILL PLENTY TO KEEP RIVERS FLOWING HIGH FOR A WHILE.  THE FLOOD
WARNING FOR MINOR FLOODING ON THE REACH OF THE ARKANSAS NEAR CANON
CITY WILL CONTINUE UNTIL FURTHER NOTICE.  THE RIVER IS RUNNING
BANKFULL WITH SOME MINOR OVERBANK FLOW IN LOW AREAS.  THE PROLONGED
HIGH FLOWS WILL CONTINUE TO PROMOTE FURTHER BANK EROSION AND DEBRIS
TRANSPORT.  CURRENT FORECASTS HAVE THE RIVER HOLDING FAIRLY STEADY
AROUND MINOR FLOOD STAGE THROUGH SATURDAY...AND THEN RISING
AGAIN...POSSIBLY ANOTHER HALF FOOT...SUNDAY THROUGH TUESDAY. STAY
TUNED. WALROD

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

PRIMARY METEOROLOGICAL CONCERNS INCLUDE THE POTENTIAL FOR VERY
WARM EARLY JUNE TEMPERATURES(ESPECIALLY SATURDAY AND THEN AGAIN BY
NEXT MONDAY AND TUESDAY)...INCREASING POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS OVER SECTIONS OF THE CWFA...ESPECIALLY SATURDAY
AND TUESDAY AND THE POTENTIAL FOR PRECIPITATION FROM SUNDAY INTO
SUNDAY NIGHT IN WAKE OF NORTHERLY SURGE PUSHING ACROSS EASTERN
SECTIONS OF THE CWFA SATURDAY NIGHT/EARLY SUNDAY MORNING.

LATEST LONGER TERM MODELS SUGGEST THAT TIGHTENING SOUTHWEST FLOW
ALOFT SHOULD BE NOTED OVER CWFA SATURDAY AND COMBINE WITH 700 MB
TEMPERATURES IN THE 15C TO 20C RANGE ACROSS THE CWFA TO GENERATE
VERY WARM MAXIMUM TEMPERATURES ACROSS THE EASTERN PLAINS WHERE 90S
SHOULD BE COMMON. CONTEMPLATED HOISTING FIRE WEATHER WATCH FOR
LARGE SECTIONS OF THE CWFA...HOWEVER THINK ITS BEST FOR WFO PUEBLO
TO SEE IF THE FUEL STATUS PAGE IS UPDATED LATER TODAY(THANKS TO
YESTERDAYS PRECIPITATION) BEFORE DETERMINING WHICH AREAS TO
HIGHLIGHT.

NEXT ITEM OF CONCERN IS NORTHERLY SURGE PUSHING ACROSS EASTERN
SECTIONS SATURDAY NIGHT/EARLY SUNDAY MORNING. IN THE WAKE OF THE
SURGE...COOLER TEMPERATURES IN COMBINATION WITH SOME MOISTURE POOLING
IS ANTICIPATED WITH 850 C DEWPOINTS ACROSS SECTIONS OF THE
SOUTHEAST COLORADO PLAINS EXCEEDING 15C AT TIMES SUNDAY/SUNDAY
EVENING. IN ADDITION...LOCALIZED PROJECTED CAPES/LIS EXCEEDING
1000 J/KG/-5C AT TIMES SUNDAY. HAVE BUMPED INHERITED POPS UP
SEVERAL PERCENT FROM SUNDAY INTO SUNDAY NIGHT TO ACCOUNT FOR THE
EXPECTED INCREASED THUNDERSTORM POTENTIAL WITH ONE TO A FEW OF
THESE STORMS POTENTIALLY REACHING THE STRONG TO SEVERE CATEGORY.

ON MONDAY...WARMER TEMPERATURES ANTICIPATED IN COMBINATION WITH
ISOLATED SHOWERS AND THUNDERSTORMS. VERY WARM TEMPERATURES
CONTINUE ON TUESDAY...WHILE GRADIENT WINDS INCREASE AND EXPECT
THAT TUESDAY WILL HAVE THE POTENTIAL TO EXPERIENCE CRITICAL FIRE
CONDITIONS OVER SEVERAL AREAS OF THE CWFA. FINALLY...FROM WEDNESDAY
INTO NEXT THURSDAY...SOMEWHAT COOLER AND STILL BREEZY CONDITIONS
ANTICIPATED WITH INCREASINGLY MOIST EASTERLY FLOW ATTEMPTING TO
DEVELOP BY THURSDAY.

&&

.AVIATION...

SOME LINGERING LIFR CONDITIONS DUE TO CLOUDS AND SNOW SHOWERS OVER
THE CONTINENTAL DIVIDE EARLY THIS MORNING...OTHERWISE IMPROVING TO
VFR CONDITIONS ALL AREAS.  POSSIBLE SOUTH TO SOUTHWEST WIND GUSTS OF
25 TO 30 MPH BY AFTERNOON ALL AREAS. WALROD

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 6, 6:59 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MDT FRI JUN 6 2008

COZ058>089-093>099-071300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
659 AM MDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER WILL BE ON THE INCREASE TODAY.  GUSTY SOUTHWEST WINDS
AND FALLING HUMIDITIES WILL RESULT IN RAPIDLY DRYING FUELS...DESPITE
THE RECENT RAINFALL.  CONSEQUENTLY...CONDITIONS MAY REACH NEAR
CRITICAL LEVELS TODAY BELOW 8500 FEET

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS...THE STRONGEST OF WHICH WILL BE CAPABLE OF
PRODUCING CLOUD TO GROUND LIGHTNING...HAIL AROUND UNDER 3/4 INCH
IN DIAMETER...BRIEF PERIODS OF HEAVY RAINFALL AND WIND GUSTS AROUND
55 MPH AT TIMES...WILL BE POSSIBLE ON SUNDAY...MONDAY AND
THURSDAY.

IN ADDITION TO THE THUNDERSTORM THREAT...THE COMBINATION OF DRY
CONDITIONS...INCREASING WINDS AND INCREASING TEMPERATURES WILL
HAVE THE POTENTIAL OF CREATING CRITICAL FIRE WEATHER
CONDITIONS...ESPECIALLY ON SATURDAY AND THEN AGAIN BY NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:27 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more29 hr

Nearby

River Flood Warnings in Colorado, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.